My sons (2 and 4) have been on liquid albuterol since they were babies...never helped--just made them hyper but dr told me to give it when they were having colds etc--because they get colds and they go into their chests...SO they have been on it for years...I finally found a different doctor--put the 2 year old on Xoepenex and pulmicort for 2 weeks and diagnosed with RAD. Coughing at night is better, but still during the day...
She said he should never have been on albuterol all that time...thet if he doesn't improve in 2 weeks, we will be testing for allergies.
I have 2 dogs that shed bad-no matter how much I vacuum...I read that RAD can have triggers...and am thinking could the dogs be a cause? I'd rather find them a good home than have this turn into something more for my child...
Just wondering if anyone else has had experience with kids with RAD and pets.
The “different doctor” is right about the inappropriate use of liquid albuterol. Not the best way to achieve therapeutic benefit from albuterol, for respiratory problems. Reactive airways disease (RAD) is a term used by many doctors to describe airway hyper-responsiveness, cough and bronchospasm, at a time when the diagnosis of asthma has not yet been established. And, yes, your 2 shedding dogs could well be an allergic factor causing their RAD. A good therapeutic response to Xopenex® Inhalation Solution (levalbuterol) and Pulmicort Respules™ (budesonide inhalation suspension) can be seen as indirect, not definitive, evidence of the diagnosis of RAD/asthma, but you should proceed with the allergy testing to guide both treatment and prevention.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.